we will have an ekg done as advised before it's use?
It depend. Is it a stimulant like Adderall or Ridalin? Those can cause a Conduction Disorder of the Heart and Heart Palpitations. I personally have never had an EKG while taking Adderall for the 13+ years I've been taking it. It's probably good practice though. You can never be to careful. So is your child already taking the medication or are you having an EKG before starting the medication? Either way it good practice by the doctor to make sure your childs heart is safe and is either ready for taking the medication or is in good condition while already taking the medication. I hope this helps. Please be more specific if you want more information. Good Luck! I hope this helps!
Hello, the child should be more able to attend to task (s) at hand, less affinity for distraction, more able to cognitively astute as evidenced by being able to discuss or do an activity and follow it through to completion. Thoughts, ideas, ect., should be more consistent with less jumping around from subject to subject. Also, the hyperactivity is most often minimized as such does not cause dysfunction in the child's ability to function or perform. Of course, just the opposite of all of the aforementioned could occur. Excellent that your clinician is obtaining, what I assume, is a baseline EKG as although this is a very good medication, some of the major side effects are involved with causing or stimulaing heart dysfunction via the electrical workings of the which can definitley cause Arrythmias, Tacycardia, etc., all of which can throw the beat of the heart into a dangerous, life threatening rhythms that can be fatal.
So, if someone has some type of heart abnormality, either in structure or electrical system, usually it is not advised that they not take a stimulant because the heart is not already in pristine condition and health risks very, very high if a stimulant is used; therefore, knowing what the heart does daily or baseline function, is essential to know that the heart is healthy and will not be subjected to any unknown deathly defects. Just remember, and hopefully your provider practices this way, "start low and go slow," as you can always give more but it is difficult to take it away. Good luck.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Feb 2011 • 3 answers
Posted 30 Jan 2013 • 2 answers
Posted 12 Jan 2015 • 2 answers
Attention-Deficit Hyperactivity Disorder (ADHD) - My 13 yr old son has been diagnosed with ADHD and?
Posted 20 Sep 2016 • 1 answer
Guanfacine - While taking this medicine for ADHD have you noticed that the child got more aggressiv?
Posted 20 Dec 2017 • 2 answers